MAUDE Adverse Event Report: K2M, INC. LORDOTIC TRIAL; SIZE 28X36X17 MM, 15°; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. LORDOTIC TRIAL; SIZE 28X36X17 MM, 15°; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 702-90178
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an anterior lumbar disc prep lordotic trial became stuck on and inserter and inner shaft during intra-operative trialing.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.
 
Additional Manufacturer Narrative
Once the trial was removed from the inserter, the trial was inspected and no issues were found with it.There was no visible deformation to the threading.The inner shaft was also returned, it was inserted into the main inserter with a trial attached and was confirmed to be jammed.The device was able to be unjammed with much force applied in a vice.Once the trial was freed, a test inserter was used and was able to be easily threaded and unthreaded onto the trial.The trial functioned as expected after being unjammed from the returned inserter.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.The inserter inner shaft was investigated in another record.After the device was unjammed, it was found that the distal threads were deformed.Cosmetic damage was found on the handle and impact marks from tamping were also found.No issues were found with the inserter.Based on the damage found on the inner shaft, excessive force from malleting could have caused damage to the threads, causing the inner shaft to cross thread with the trial, causing the jam.It is also possible the inner shaft was not properly aligned with the trial before threading and the device was cross threaded and caused damage to the threads.No issues were found with the trial after becoming unjammed and the trial functioned as expected with an undamaged inner shaft.
 
Event or Problem Description
It was reported that an anterior lumbar disc prep lordotic trial became stuck on an inserter and inner shaft during intra-operative trailing.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.

Brand Name
LORDOTIC TRIAL; SIZE 28X36X17 MM, 15°
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13446893
Report Number3004774118-2022-00041
Device Sequence Number20199246
Product Code MAX
UDI-Device Identifier10888857128002
UDI-Public10888857128002
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K133614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number702-90178
Device Catalogue Number702-90178
Device Lot NumberKBXN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown